Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 95, NWS Huntsville, AL

March 31, 2012Franklin County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Mar 31, 2012, 8:12 PM CDT for Franklin County, Alabama. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2012, 8:12 PM CDT (01:12 UTC)
Expired
Mar 31, 2012, 9:00 PM CDT
In force
48 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Franklin County, AL

The radar

The Columbus AFB radar (KGWX), 62 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 8:44 PM CDTHAIL 0.88Red Bay, ALNICKEL SIZED HAIL WAS REPORTED IN RED BAY AND VINA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 12:47 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1659 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1659 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WUUS54 KHUN 010112
SVRHUN
ALC059-010200-
/O.NEW.KHUN.SV.W.0095.120401T0112Z-120401T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
812 PM CDT SAT MAR 31 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FRANKLIN COUNTY IN NORTHWEST ALABAMA...

* UNTIL 900 PM CDT

* AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND 
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  PLEASANT SITE...AND MOVING SOUTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RED BAY...
  VINA...
  ATWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...VERY LARGE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... 
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3447 8816 3448 8816 3457 8815 3457 8796
      3431 8797 3431 8806 3432 8817 3432 8818
TIME...MOT...LOC 0111Z 003DEG 22KT 3448 8810

$$
SL
3 follow-up statements
165 
WWUS54 KHUN 010123
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
823 PM CDT SAT MAR 31 2012

ALC059-010200-
/O.CON.KHUN.SV.W.0095.000000T0000Z-120401T0200Z/
FRANKLIN AL-
823 PM CDT SAT MAR 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WESTERN FRANKLIN COUNTY...

AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR RED BAY...MOVING SOUTH AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VINA
AND ATWOOD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT 
SUNDAY MORNING FOR NORTHWEST ALABAMA.

&&

LAT...LON 3447 8816 3448 8816 3454 8815 3454 8797
      3431 8797 3431 8806 3432 8817 3432 8818
TIME...MOT...LOC 0123Z 003DEG 22KT 3441 8810

$$

SL
335 
WWUS54 KHUN 010145
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
845 PM CDT SAT MAR 31 2012

ALC059-010200-
/O.CON.KHUN.SV.W.0095.000000T0000Z-120401T0200Z/
FRANKLIN AL-
845 PM CDT SAT MAR 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WESTERN FRANKLIN COUNTY...

AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR RED BAY...MOVING SOUTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATWOOD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR NORTHWEST ALABAMA.

&&

LAT...LON 3447 8816 3448 8816 3454 8815 3454 8797
      3431 8797 3431 8806 3432 8817 3432 8818
TIME...MOT...LOC 0145Z 005DEG 10KT 3439 8811

$$

SL
648 
WWUS54 KHUN 010157
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
857 PM CDT SAT MAR 31 2012

ALC059-010207-
/O.EXP.KHUN.SV.W.0095.000000T0000Z-120401T0200Z/
FRANKLIN AL-
857 PM CDT SAT MAR 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRANKLIN COUNTY
EXPIRES AT 900 PM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR NORTHWEST ALABAMA.

LAT...LON 3447 8816 3448 8816 3454 8815 3454 8797
      3431 8797 3431 8806 3432 8817 3432 8818
TIME...MOT...LOC 0157Z 005DEG 10KT 3436 8811

$$

SL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:40 PM CDT, 32 minutes earlier.

Area forecast discussion, Mar 31, 7:40 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
740 PM CDT SAT MAR 31 2012

.UPDATE...
FOR 00Z TAFS

&&

.DISCUSSION...
/ISSUED 421 PM CDT SAT MAR 31 2012/
A MODERATE NORTHWESTERLY FLOW ALOFT PREVAILS ACROSS THE TENNESSEE
VALLEY THIS AFTERNOON...AS THE REGION REMAINS SITUATED BETWEEN A
MID-TROPOSPHERIC HIGH -- EXTENDING FROM THE EASTERN PACIFIC
NORTHEASTWARD INTO THE SOUTHWESTERN DESERTS -- AND A BROAD LONG WAVE
TROUGH ACROSS QUEBEC. A PRONOUNCED MID-LEVEL VORT MAX EMBEDDED IN
THIS FLOW REGIME -- CURRENTLY LOCATED BETWEEN THE OHIO RIVER AND THE
SOUTHERN GREAT LAKES -- WILL DIG SOUTHEASTWARD TO THE CENTRAL
APPALACHIANS BY TONIGHT. ALTHOUGH THE SOUTHERN END OF THIS SHORTWAVE
TROUGH WILL WEAKEN AS IT MOVES ACROSS THE TENNESSEE VALLEY...FORCING
WILL REMAIN SUFFICIENT FOR WIDELY SCATTERED STRONG/SEVERE
THUNDERSTORMS THROUGH EARLY THIS EVENING...WITH ACTIVITY DEVELOPING
ACROSS MIDDLE TENNESSEE SPREADING SOUTHEASTWARD IN NORTHWESTERLY
STEERING FLOW OF 20-30 KNOTS. WILL CARRY A SLIGHT CHANCE OF SHOWERS
AND STORMS BETWEEN 01/00-02Z TO INDICATE ACTIVITY DISSIPATING EARLY
THIS EVENING...ALTHOUGH MOST SHORT TERM MODELS SUGGEST THE PASSAGE OF
ANOTHER WEAK MID-LEVEL WAVE WHICH MAY AID IN THE REGENERATION OF SOME
SHOWERS ACROSS THE SOUTHWESTERN HALF OF THE FORECAST AREA LATER
TONIGHT. FOG WILL BE A CONCERN ONCE AGAIN...WITH BOTH COVERAGE AND
DENSITY HIGHLY DEPENDENT ON THE AMOUNT OF RAINFALL RECEIVED TODAY.

MODELS ARE IN GENERAL AGREEMENT THAT MID-LEVEL SUBSIDENCE WILL
INCREASE SUBSTANTIALLY ACROSS NORTHERN ALABAMA/SOUTHERN MIDDLE
TENNESSEE TOMORROW...AS A HIGH-AMPLITUDE RIDGE BUILDING ACROSS THE
CENTRAL PLAINS BEGINS TO SHIFT EASTWARD IN ADVANCE OF A STRONG
MID/UPPER-LEVEL TROUGH CURRENTLY MOVING ONSHORE ALONG THE PACIFIC
COAST AND FORECAST TO GRADUALLY MOVE EASTWARD...BECOMING CENTERED
ACROSS THE GREAT BASIN BY LATE SUNDAY. THIS WILL FURTHER LIMIT THE
THREAT FOR AFTERNOON SHOWER/THUNDERSTORM DEVELOPMENT ON SUNDAY AND
MONDAY...ALTHOUGH STRONG DIURNAL HEATING MAY FORCE THE DEVELOPMENT OF
WIDELY SCATTERED CONVECTION BOTH AFTERNOONS. A LIGHTER AND MORE
WESTERLY STEERING FLOW OF 15-20 KNOTS TOMORROW MAY ALSO ALLOW SOME
STORMS TO SPREAD INTO THE WESTERN FORECAST ZONES FROM NORTHERN
MISSISSIPPI. ONCE AGAIN...STEEP LOW TO MID-LEVEL LAPSE RATES AND
MODERATE VALUES OF CAPE NOTED ON POINT FORECAST SOUNDINGS MAY LEAD TO
THE DEVELOPMENT OF A FEW STRONG TO SEVERE CELLS...WITH DAMAGING WINDS
AND LARGE HAIL BEING THE MAIN IMPACTS. OUTSIDE OF ANY CONVECTION...
HIGH TEMPERATURES TOMORROW WILL BE VERY WARM...PERHAPS BREACHING
RECORD LEVELS IN THE MID/UPPER 80S ACROSS NORTHWEST AND NORTH CENTRAL
ZONES. FROM SUNDAY NIGHT INTO MONDAY NIGHT...THE THE MID-LEVEL RIDGE
AXIS WILL MAINTAIN ITS POSITION FROM THE SOUTHEASTERN U.S.
NORTHWESTWARD INTO THE UPPER MISSISSIPPI VALLEY...AND WILL INTENSIFY
AS THE SOUTHERN PORTION OF THE WESTERN CONUS TROUGH CUTS OFF INTO AN
UPPER LOW WHICH SHOULD TRACK EASTWARD ACROSS NEW MEXICO ON MONDAY.
ASIDE FROM ISOLATED STORMS ON MONDAY AFTERNOON...THIS WILL MAINTAIN
DRY AND UNSEASONABLY WARM/HUMID CONDITIONS...WITH NEAR RECORD HIGH
TEMPERATURES EXPECTED ONCE AGAIN ON MONDAY. SOME LOCATIONS...
ESPECIALLY ACROSS NORTHWEST ALABAMA...MAY REACH OR SLIGHTLY EXCEED 90
DEGREES ON BOTH SUNDAY/MONDAY AFTERNOONS. IT APPEARS THAT THE MID-
LEVEL RIDGE WILL BEGIN TO WEAKEN BY MONDAY NIGHT...AS A LEAD IMPULSE
EJECTS NORTHEASTWARD FROM EAST TEXAS IN ADVANCE OF THE UPPER LOW
SHIFTING EASTWARD ACROSS SOUTHERN KANSAS/NORTHERN OKLAHOMA.

AS THIS LEAD IMPULSE LIFTS NORTHEASTWARD THROUGH THE REGION DURING
THE DAY ON TUESDAY...ENVIRONMENTAL CONDITIONS WILL BECOME SLIGHTLY
MORE FAVORABLE FOR THE DEVELOPMENT OF AFTERNOON CONVECTION ONCE
AGAIN. MEDIUM RANGE SOLUTIONS FROM THE ECMWF/GFS/GEM HAVE RECENTLY
COME INTO BETTER AGREEMENT REGARDING THE STRENGTH AND MOVEMENT OF THE
CENTRAL PLAINS UPPER LOW TOWARD THE SECOND HALF OF NEXT WEEK...WITH
THIS FEATURE EXPECTED TO BEGIN ACCELERATING EAST-SOUTHEASTWARD ON
WEDNESDAY NIGHT/THURSDAY...AS MID-LEVEL RIDGING STRENGTHENS FROM THE
SOUTHERN ROCKIES TO THE NORTHERN PLAINS DOWNSTREAM FROM ANOTHER LONG
WAVE TROUGH MOVING ONTO THE PACIFIC COAST. ALTHOUGH THE GFS IS
FURTHER TO THE NORTH WITH THE TRACK OF THIS FEATURE THAN THE ECMWF...
BOTH MODELS SUGGEST THAT THE LOW WILL DIG SOUTHEASTWARD NEAR OR
DIRECTLY ACROSS THE AREA ON THURSDAY/THURSDAY NIGHT. HIGHER
PROBABILITIES FOR SHOWERS/STORMS WILL EXIST AS THIS FEATURE -- AND A
WEAK ACCOMPANYING SURFACE LOW AND COLD FRONT -- APPROACH THE REGION
ON WEDNESDAY/WEDNESDAY NIGHT/THURSDAY. AT THIS TIME...THERE APPEARS
TO BE LITTLE THREAT FOR SIGNIFICANT/ORGANIZED CONVECTION AS LOWER
TROPOSPHERIC WINDS WILL REMAIN ON THE WEAK SIDE...GENERALLY LESS THAN
30 KNOTS. HOWEVER...MID-LEVEL FLOW AND THE THREAT FOR SOME STRONG TO
SEVERE STORMS MAY INCREASE ON THURSDAY AS THE UPPER LOW APPROACHES
FROM THE WEST-NORTHWEST. A COLD FRONT WILL PUSH THROUGH THE REGION
SOMETIME THURSDAY NIGHT/FRIDAY MORNING...ENDING PRECIPITATION CHANCES
AND USHERING A SLIGHTLY COOLER/DRIER AIR MASS INTO THE SOUTHEASTERN
U.S.

70/DD

&&

.AVIATION...
FOR 00Z TAFS...TSRA CONTINUE TO PUSH SSEWD ACROSS NORTHERN
ALABAMA...BUT WILL ONLY LEAVE VCTS/CB IN FORECAST THRU 01/04Z DUE
TO WIDELY SCT COVERAGE. BKN TO OVC DECKS OF AC/CS WILL GRADUALLY
DIMINISH LATE THIS EVENING...ALLOWING FOR THE DEVELOPMENT OF BR/FG.
HAVE FORECAST MVFR VSBY /5SM BR/ AS PREVAILING COND ATTM...WITH TEMPO
FOR IFR CIG/VSBY AT HSV BTWN 01/10-13Z...WHERE MORE RAINFALL WAS
EXPERIENCED EARLIER TODAY. ANY VSBY REDUCTIONS SHOULD IMPROVE AFTER
01/14Z...WITH SCT HIGH-BASED CU AND SCT CI EXPECTED TOMORROW. A FEW
SHRA/TSRA WILL BE POSSIBLE -- MAINLY AFTER 01/18Z -- AND INCLUDED CB
IN CLOUD GROUP FOR THIS. LGT/VRBL SURFACE WINDS WILL ASSUME A MORE
SSWLY COMPONENT OVERNIGHT...WITH SW WINDS 5-10 KNOTS ANTICIPATED
TOMORROW.

70/DD

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...NONE.

TN...NONE.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 31, 12:57 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1257 PM CDT SAT MAR 31 2012

ALZ001>010-016-TNZ076-096-097-011000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1257 PM CDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COLD FRONT WILL DRIFT SOUTH TOWARD THE TENNESSEE VALLEY THIS
AFTERNOON...TRIGGERING SCATTERED THUNDERSTORMS ACROSS MUCH OF THE
AREA. SOME OF THESE STORMS WILL BE SEVERE...CAPABLE OF LARGE HAIL
AND DAMAGING WINDS.

THE GREATEST SEVERE WEATHER THREAT WILL BE ACROSS SOUTHERN MIDDLE
TENNESSEE AND EXTREME NORTHWEST ALABAMA BETWEEN 1 PM AND 4 PM...AND
ACROSS THE REMAINDER OF NORTHERN ALABAMA BETWEEN 3 PM AND 7 PM.

THUNDERSTORMS WILL RAPIDLY DIMINISH IN COVERAGE AND STRENGTH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY.
SOME OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS.

SEVERAL SYSTEMS MOVING ACROSS THE SOUTHEAST WILL INCREASE
THUNDERSTORM CHANCES AGAIN EARLY NEXT WEEK WITH STRONG TO SEVERE
THUNDERSTORMS POSSIBLE ON TUESDAY. LARGE HAIL AND GUSTY WINDS WILL
BE THE MAIN THREATS ASSOCIATED WITH THE STRONGER STORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
REQUESTED THIS AFTERNOON AND EVENING. REPORTS OF HAIL AND WINDS WILL
BE GREATLY APPRECIATED.

CCC/JLL

In the hours before

Local storm report, Mar 31, 7:12 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
712 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TSTM WND DMG     4 S CADDO               34.51N 87.15W
03/31/2012                   LAWRENCE           AL   EMERGENCY MNGR

            A BARN WAS DESTROYED.

&&

KWEBER
Local storm report, Mar 31, 7:14 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
714 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HAIL             5 S ARDMORE             34.92N 86.85W
03/31/2012  E1.25 INCH       LIMESTONE          AL   BROADCAST MEDIA

            HALF DOLLAR SIZE HAIL REPORTED 5 MILES SOUTH OF ARDMORE.

&&

KWEBER
Local storm report, Mar 31, 7:15 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
715 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             ENE ELKMONT             34.93N 86.97W
03/31/2012  E1.75 INCH       LIMESTONE          AL   BROADCAST MEDIA

            GOLF BALL SIZE HAIL WAS REPORTED.

&&

KWEBER
Local storm report, Mar 31, 7:23 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
723 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     TSTM WND DMG     THREET                  34.95N 87.83W
03/31/2012                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES AND POWERLINES WERE BLOWN DOWN. WINDS WERE
            ESTIMATED TO BE BETWEEN 50 AND 60 MPH.

&&

KWEBER
Local storm report, Mar 31, 7:25 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
725 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             5 SW ARDMORE            34.94N 86.90W
03/31/2012  E1.00 INCH       LIMESTONE          AL   AMATEUR RADIO

            QUARTER INCH HAIL WAS REPORTED AT MILE MARKER 362.

&&

KWEBER
Local storm report, Mar 31, 7:26 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
726 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             2 ENE CHESTNUT RIDGE    35.35N 86.50W
03/31/2012  E1.00 INCH       MOORE              TN   LAW ENFORCEMENT

            QUARTER SIZE HAIL WAS REPORTED IN THE EASTERN PORTION OF
            THE CHESTNUT RIDGE COMMUNITY.

0400 PM     HAIL             KELSO                   35.13N 86.47W
03/31/2012  E1.00 INCH       LINCOLN            TN   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED.

0415 PM     HAIL             LESTER                  34.99N 87.15W
03/31/2012  E1.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED.

0423 PM     HAIL             SW MT ROZELL            34.93N 87.14W
03/31/2012  E1.75 INCH       LIMESTONE          AL   TRAINED SPOTTER

            GOLFBALL SIZE HAIL WAS REPORTED ON HIGHWAY 99 JUST SOUTH
            OF LESTER.

0439 PM     HAIL             1 SE CARTWRIGHT         34.87N 87.05W
03/31/2012  E1.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED.

0445 PM     HAIL             COXEY                   34.80N 87.18W
03/31/2012  E0.88 INCH       LIMESTONE          AL   EMERGENCY MNGR

            NICKEL SIZE HAIL WAS REPORTED

0448 PM     HAIL             2 NW ATHENS             34.82N 87.00W
03/31/2012  E1.25 INCH       LIMESTONE          AL   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL REPORTED.

0450 PM     HAIL             COXEY                   34.80N 87.18W
03/31/2012  E1.75 INCH       LIMESTONE          AL   EMERGENCY MNGR

            GOLFBALL SIZE HAIL WAS REPORTED.

0452 PM     HAIL             5 NNE ROGERSVILLE       34.90N 87.28W
03/31/2012  E1.00 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            NICKEL TO QUARTER SIZE HAIL WAS REPORTED.

0452 PM     HAIL             2 N RIPLEY              34.80N 87.12W
03/31/2012  E1.75 INCH       LIMESTONE          AL   TRAINED SPOTTER

            GOLFBALL SIZE REPORTED.

0453 PM     HAIL             1 W COXEY               34.80N 87.20W
03/31/2012  E1.75 INCH       LIMESTONE          AL   EMERGENCY MNGR

            GOLFBALL SIZE HAIL WAS REPORTED.

0455 PM     HAIL             3 E COXEY               34.80N 87.13W
03/31/2012  E2.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            HAIL FROM QUARTER TO HEN EGG SIZE WAS REPORTED COVERING
            THE GROUND.

0456 PM     HAIL             1 N ANDERSON            34.94N 87.27W
03/31/2012  E1.00 INCH       LAUDERDALE         AL   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED.

0457 PM     HAIL             6 W ATHENS              34.80N 87.07W
03/31/2012  E1.75 INCH       LIMESTONE          AL   TRAINED SPOTTER

            GOLFBALL SIZE HAIL WAS REPORTED.

0457 PM     HAIL             ROGERSVILLE             34.83N 87.29W
03/31/2012  E0.88 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            NICKEL SIZE HAIL WAS REPORTED.

0500 PM     HAIL             1 W COXEY               34.80N 87.20W
03/31/2012  E0.88 INCH       LIMESTONE          AL   EMERGENCY MNGR

            NICKEL SIZE HAIL WAS REPORTED

0505 PM     HAIL             RIPLEY                  34.76N 87.12W
03/31/2012  E2.50 INCH       LIMESTONE          AL   EMERGENCY MNGR

            TENNIS BALL SIZE HAIL WAS REPORTED.

0507 PM     HAIL             COXEY                   34.80N 87.18W
03/31/2012  E1.25 INCH       LIMESTONE          AL   EMERGENCY MNGR

            HALF DOLLAR SIZE HAIL WAS REPORTED.

0520 PM     HAIL             PETERSBURG              35.32N 86.64W
03/31/2012  E1.00 INCH       LINCOLN            TN   EMERGENCY MNGR

0528 PM     HAIL             ARAB                    34.32N 86.50W
03/31/2012  E1.00 INCH       MARSHALL           AL   BROADCAST MEDIA

            QUARTER SIZE HAIL WAS REPORTED IN ARAB.

0533 PM     HAIL             6 WSW GOOD HOPE         34.08N 86.95W
03/31/2012  E1.75 INCH       CULLMAN            AL   EMERGENCY MNGR

            GOLFBALL SIZE HAIL WAS REPORTED.

0535 PM     TSTM WND DMG     1 SSW HYATT             34.22N 86.36W
03/31/2012                   MARSHALL           AL   EMERGENCY MNGR

            TWO 3 TO 4 FOOT IN DIAMETER TREES BLOWN DOWN. NO INJURIES
            OR ROADS BLOCKED.

0539 PM     HAIL             5 S ARDMORE             34.92N 86.85W
03/31/2012  E1.25 INCH       LIMESTONE          AL   BROADCAST MEDIA

            HALF DOLLAR SIZE HAIL REPORTED 5 MILES SOUTH OF ARDMORE.

0539 PM     TSTM WND DMG     4 S CADDO               34.51N 87.15W
03/31/2012                   LAWRENCE           AL   EMERGENCY MNGR

            A BARN WAS DESTROYED.

0542 PM     HAIL             TRINITY                 34.61N 87.09W
03/31/2012  E1.00 INCH       MORGAN             AL   TRAINED SPOTTER

0543 PM     HAIL             CADDO                   34.57N 87.14W
03/31/2012  E0.88 INCH       LAWRENCE           AL   AMATEUR RADIO

            NICKEL SIZE HAIL WAS REPORTED IN CADDO.

0551 PM     HAIL             TOWN CREEK              34.68N 87.41W
03/31/2012  E0.50 INCH       LAWRENCE           AL   EMERGENCY MNGR

            DIME SIZE HAIL WAS REPORTED.

0554 PM     HAIL             THREET                  34.95N 87.83W
03/31/2012  E1.00 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            QUARTER SIZE HAIL WAS REPORTED.

0559 PM     TSTM WND DMG     THREET                  34.95N 87.83W
03/31/2012                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES AND POWERLINES WERE BLOWN DOWN. WINDS WERE
            ESTIMATED TO BE BETWEEN 50 AND 60 MPH.

0603 PM     HAIL             4 W BASHAM              34.52N 87.08W
03/31/2012  E1.00 INCH       MORGAN             AL   EMERGENCY MNGR

            QUARTER SIZE HAIL WAS REPORTED.

0604 PM     HAIL             SPEAKE                  34.42N 87.17W
03/31/2012  E1.00 INCH       LAWRENCE           AL   EMERGENCY MNGR

            QUARTER SIZE HAIL WAS REPORTED IN SPEAKE.

0604 PM     TSTM WND DMG     SPEAKE                  34.42N 87.17W
03/31/2012                   LAWRENCE           AL   EMERGENCY MNGR

            TREES AND POWER LINES WERE REPORTED DOWN.

0604 PM     HAIL             3 NNW FLORENCE          34.85N 87.69W
03/31/2012  E1.75 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL WAS REPORTED.

0615 PM     TSTM WND DMG     4 N SPEAKE              34.47N 87.16W
03/31/2012                   LAWRENCE           AL   EMERGENCY MNGR

            TREES AND POWER LINES WERE REPORTED DOWN.

0616 PM     HAIL             MASSEY                  34.37N 87.02W
03/31/2012  E1.00 INCH       MORGAN             AL   EMERGENCY MNGR

            QUARTER SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
            FREEMAN ROAD.

0624 PM     HAIL             RIVERTON                34.88N 88.08W
03/31/2012  E4.25 INCH       COLBERT            AL   EMERGENCY MNGR

            SOFTBALL SIZE HAIL WAS REPORTED AT TVA CAMPGROUND IN THE
            RIVERTON AREA.

0627 PM     HAIL             MOULTON                 34.48N 87.29W
03/31/2012  E1.25 INCH       LAWRENCE           AL   EMERGENCY MNGR

            HALF DOLLAR SIZE HAIL WAS REPORTED AT THE MOULTON EOC.

0631 PM     HAIL             MOULTON                 34.48N 87.29W
03/31/2012  E1.75 INCH       LAWRENCE           AL   TRAINED SPOTTER

            GOLF BALL WAS REPORTED.

0632 PM     HAIL             MOULTON                 34.48N 87.29W
03/31/2012  E1.75 INCH       LAWRENCE           AL   TRAINED SPOTTER

            GOLF BALL SIZE HAIL WAS REPORTED ON CR 59 APPROXIMATELY 3
            MILES SW OF MOULTON.

0649 PM     HAIL             ENE ELKMONT             34.93N 86.97W
03/31/2012  E1.75 INCH       LIMESTONE          AL   BROADCAST MEDIA

            GOLF BALL SIZE HAIL WAS REPORTED.

0652 PM     HAIL             5 SW ARDMORE            34.94N 86.90W
03/31/2012  E1.00 INCH       LIMESTONE          AL   AMATEUR RADIO

            QUARTER INCH HAIL WAS REPORTED AT MILE MARKER 362.

0654 PM     HAIL             5 W GOOD HOPE           34.11N 86.95W
03/31/2012  E2.50 INCH       CULLMAN            AL   EMERGENCY MNGR

            TENNIS BALL SIZE HAIL WAS REPORTED.

&&

KWEBER

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:00 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale45 min
Mar 31, 7:25 PM CDTSevere Thunderstorm WarningHUNCullman24 min
Mar 31, 7:36 PM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence14 min
Mar 31, 7:37 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin38 min
Mar 31, 7:41 PM CDTTornado WarningHUNColbert, Franklin34 min
Mar 31, 9:16 PM CDTSpecial Weather StatementHUNFranklin44 min
Mar 31, 9:32 PM CDTSevere Thunderstorm WarningHUNFranklin43 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.